Accessibility links

|

Sign In
Basket
Basket

Southend

Southend-on-Sea


Welcome to the Big Screen at The Forum Southend-on-Sea. The big screen can be found in Elmer Square – Southend’s newest public square right next to The Forum Southend-on-Sea which opened in September 2013.

The Forum Southend-on-Sea is a fully integrated public and academic library and learning hub built by a unique and dynamic partnership between Southend-on-Sea Borough Council, the University of Essex and South Essex College – and is also a new home for Focal Point Gallery.

Outside this iconic award-winning building is the Big Screen showcasing culture and entertainment, such as the magic of FREE world class opera screened live direct from the Royal Opera House

Why not enjoy a picnic in the square as you experience these exceptional events.

La traviata

Come and join us for The Royal Opera’s La traviata on Tuesday 20th May, 2014 at 7pm duration approximately 3 hours

Pre-performance screening starts at 6.30pm

Performance starts at 7pm
Act I lasts 35 mins
Interval starts at 7.35pm and lasts 30 mins
Act II scene 1 begins at 8.05pm and lasts 44 mins
Pause during which the audience is asked to remain seated
Act II scene 2 lasts 22 minutes
Interval starts at  9.10pm and lasts 30 mins
Act III begins at 9.40pm and lasts 35 mins
Curtain down at 10.15pm
All timings are approximate

 

La bohème

Come and join us for The Royal Opera’s La bohème on Tuesday 15th July, 2014 at 7.30pm duration approximately 3 hours

Pre-performance screening starts from 7pm

Performance starts at 7.30pm
Act I lasts 36 mins
6-minute pause during which the audience is requested to remain seated
Act II begins at 8.12pm and lasts 21 mins
Interval starts at 8.33pm and lasts 25 mins
Act III begins at 8.58pm and lasts 28 mins
Interval starts at 9.26pm and lasts 20 mins
Act IV begins at 9.46pm and lasts 34 mins
Curtain down at 10.25pm
All timings are approximate

 

Rigoletto

Come and join us for The Royal Opera’s Rigoletto on Wednesday 17th September, 2014 at 7.30pm duration approximately 3 hours

Pre-performance screening starts from 7pm

Performance starts at 7.30pm
Act I lasts 60 mins
Interval starts at 8.30pm and lasts 30 mins
Act II begins at 9pm and lasts 33 mins
There is a short pause during which the audience is requested to remain seated
Act III begins at 9.40pm and lasts 32 mins
Please note that strobe lighting will be used during Act III
Curtain down at 10.15pm
All timings are approximate

What I need to know before I attend:

The performances will be screened within Elmer Square, immediately adjacent to The Forum, which is accessible to all (event conditions apply).

Seating:  Visitors are invited to bring their own folding seats, cushions or picnic blankets.

Facilities: Toilet facilities are available inside the Forum until 10pm when the building will close. You are welcome to bring your own picnic and enjoy it in the Square (please note BBQs will not be allowed). There are also restaurants, fast food outlets, coffee shops and bars located near the square.

Please be aware that Southend High Street, beyond the square, is designated as a ‘no drinking zone’ by Southend-on-Sea Borough Council.

In the interest of public safety, the following conditions will apply in Elmer Square:-

* Free entry to the event is on a first come first served basis subject to capacity.
* Event stewards will be entitled to search persons and/or their possessions on entry to the square.
* Staff will not take responsibility for any prohibited items.
* Prohibited items include, but are not restricted to, large parasols, gazebos, awnings and portable barbecues.
* The organisers reserve the right to refuse admission to the event enclosure for whatever reason.
* All children (under 16) must be accompanied by an adult.
* All litter should be disposed of in the bins provided or taken home.
* This is an outdoor event, please check weather forecast and dress appropriately.

 

 

How do I get there?

The Forum Southend-on-Sea is ideally situated just off Southend High Street, easily reached by public transport. 24 hour car parking is available nearby in University Square.

The address is Elmer Square, Southend-on-Sea, SS1 1NE. For a map of the location please visit www.theforumsouthend.co.uk/find-us/

Train –Southend is served by 2 separate train lines from London (Fenchurch Street and Liverpool Street).

Southend Central Station (Fenchurch Street – Shoeburyness service) is located only a few moments’ walk away from The Forum.

Southend Victoria Station (Liverpool Street – Southend Victoria service) is located approximately a 5 minute walk away - when leaving the station follow the signs to the High Street / Seafront. The Forum can be reached on foot from the High Street. If you are approaching from the top of the High Street, turn right at Café Nero.

For train services and timetables visit www.nationalrail.co.uk

Buses - The main bus stops in central Southend are located very near to Southend High Street. The Forum, Elmer Square runs parallel to the High Street - if approaching from the top of the High Street, turn right at Café Nero. For local bus services and timetables visit: - www.firstgroup.com/ukbus/essex or www.arrivabus.co.uk/southend

Road and Parking

To reach the Forum by car, follow signs from the A13 or A127 to the town centre. University Square car park on College Way (opposite Sainsbury’s) is open for 24hr parking. There are also various council-run short-stay public car parks in Central Southend. Please check closing times as some may close before the end of the performances. Visit: - www.southend.gov.uk/parking or call 01702 215000